MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC V4.5MM TI VA-LCP CRVD CONDYLAR PLATE/10H/230MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC V4.5MM TI VA-LCP CRVD CONDYLAR PLATE/10H/230MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.410S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes hrs, and hwc.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of 1 4.5mm variable angle-locking compression plate curved condylar plate right 10 holes, 9 screws and revision of a intramedullary nail, right femoral shaft fracture due to broken plate, which caused pain and difficulty in walking.On (b)(6) 2019, the patient underwent an open reduction and internal fixation on the right distal femur.The patient had fallen on the floor, heard a snap and felt immediate severe pain in her right thigh and was unable to get herself off the floor.The patient was then brought to the emergency department.The fracture was stabilized using 4.5mm variable angle-locking compression plate curved condylar plate right 10 holes and 9 screws.The patient was seen by pt and ot daily.The hospital course was uncomplicated, and the patient remained in stable condition.The patient was prescribed with pain medications and cold therapy.The patient was discharged with home health care and physical therapy.On (b)(6) 2019, the patient followed up with the physician due to increased pain and it was found that the (1) 4.5mm variable angle-locking compression plate curved condylar plate right 10 holes was broken.On (b)(6) 2019, the patient underwent a revision intramedullary nail procedure and removal of 1 4.5mm variable angle-locking compression plate curved condylar plate right 10 holes and 9 screws.The patient was restricted with her weight bearing for a period, until she has healed more.The patient could bear weight as tolerated with an expectation that any pain would be an indication to place less weight on it.Concomitant devices reported: 5.0mm cannulated variable locking screws, 3.5mm hex/25mm (part number: 02.231.625, lot number: unknown, quantity: 1), 5.0mm cannulated variable locking screws, 3.5mm hex/40mm (part number: 02.231.640, lot number: unknown, quantity: 1), 5.0mm cannulated variable locking screws, 3.5mm hex/70mm (part number: 02.231.670, lot number: unknown, quantity: 2), 5.0mm cannulated variable locking screws, 3.5mm hex/65mm (part number: 02.231.665, lot number: unknown, quantity: 1), 4.5mm cortex screw self-tapping 36mm (part number: 214.836, lot number: unknown, quantity: 3), 4.5mm cortex screw self-tapping 34mm (part number: 214.834, lot number: unknown, quantity: 1).This report involves 1 4.5mm ti va-lcp crvd condylar plate/10h/230mm/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part/lot combination are unknown at synthes gmbh, no dhr review possible.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d6a; d6b h6: patient and product codes updated.H6: customer quality investigation: the implant was not returned, and the investigation will be completed based on the supplied image.The image was reviewed, and the complaint condition of a broken 4.5mm variable angle-locking compression plate curved condylar plate right 10 holes inside the patient was confirmed.As the implant(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
V4.5MM TI VA-LCP CRVD CONDYLAR PLATE/10H/230MM/RIGHT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key10078768
Report Number2939274-2020-02478
Device Sequence Number14400897
Product Code JDP
UDI-Device Identifier10886982042828
UDI-Public(01)10886982042828
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.410S
Device Catalogue Number04.124.410-US
Device Lot Number2L30106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer05/26/2020
06/08/2020
07/26/2021
03/22/2023
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/05/2020
06/09/2020
08/13/2021
04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5MM CORTEX SCREW SELF-TAPPING 34MM; 4.5MM CORTEX SCREW SELF-TAPPING 36MM; 4.5MM CORTEX SCREW SELF-TAPPING 36MM; 4.5MM CORTEX SCREW SELF-TAPPING 36MM; 5.0 CANNULATED VA LCK SCRW/25; 5.0MM CANNULATED VA LOCKING SCREW/40MM; 5.0MM CANNULATED VA LOCKING SCREW/65MM; 5.0MM CANNULATED VA LOCKING SCREW/70MM; 5.0MM CANNULATED VA LOCKING SCREW/70MM; 4.5MM CORTEX SCREW SELF-TAPPING 34MM; 4.5MM CORTEX SCREW SELF-TAPPING 36MM; 4.5MM CORTEX SCREW SELF-TAPPING 36MM; 4.5MM CORTEX SCREW SELF-TAPPING 36MM; 5.0 CANNULATED VA LCK SCRW/25; 5.0MM CANNULATED VA LOCKING SCREW/40MM; 5.0MM CANNULATED VA LOCKING SCREW/65MM; 5.0MM CANNULATED VA LOCKING SCREW/70MM; 5.0MM CANNULATED VA LOCKING SCREW/70MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight73 KG